Ohio, 2005

Damaging Wind in Ohio, July 5, 2005

July 5, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 3:15 AM EST, 10 hours 15 minutes earlier.

Area forecast discussion, Jul 5, 3:15 AM EST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 AM EDT TUE JUL 5 2005

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
PATCHY DENSE FOG INSERTED IN AREAS WHERE CONVECTION HAS TAKEN PLACE.

RUC SHOWING EMBEDDED SHORT WV IN SW FLOW AHEAD MAIN TROF CAUSING
THIS EARLY ROUND OF CONVECTION. AREAS TO THE WEST OF ONGOING
PRECIP EXPECTED TO FILL IN LATER THIS MORNING AS MAIN TROF
APPROACHES. TROF DOES DOES NOT PASS UNTIL LATE TONIGHT OR
EARLY WED. PRECIPITABLE WATERS AHEAD OF THIS FEATURE
RISE TO 1.8 TO 2 INCHES THIS AFTN AND EVENING DEPENDENT ON MODEL
AND CAN PROVIDE HEAVY RAINFALL. SLIGHT RISK CONVECTIVE OUTLOOK KEPT TO THE
NORTH NEAR STRONGER WIND FIELDS. WILL INCLUDE GUSTY WINDS AS WELL
AS HEAVY DOWNPOURS INTO TONIGHT TO COVER ANY DOWNBURTS. FLOOD
WATCH MAY HAVE TO BE CONSIDERED IN LATER ISSUANCES AS TRAINING
CELLS ARE POSSIBLE.
RAISED POPS FOR EARLY WED WITH PROXIMITY OF UPPER TROF AND COLD POOL.
TEMPS A BLEND OF MAV AND NAM NOS.
&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
DRIER NE FLOW SHOULD TEND TO REDUCE PRECIP CHCS WEDNESDAY NIGHT
INTO THURSDAY BUT WITH CLOSENESS OF UPPER TROF HAVE KEPT IN
SLIGHT CHCS IN THE GRIDS IN THE NORTH. BEYOND THIS PERIOD MUCH
WILL DEPEND ON FURTHER MOVEMENT OF TD NO 3 WHICH MAY SKIRT OUR SE
TIERS LATER THURSDAY AND FRI.
&&

.AVIATION...

I EXPECT FOG A LITTLE MORE DENSE IN THE NEXT 6 HRS THAN 24 HRS AGO.
HELPING THAT IS A FEW RENEGADE TSTMS, NE OF HLG, AND N OF MGW. IT
ALSO RAINED LAST EVENING IN TUCK AND GARR COUNTIES, WHERE NOCTURNAL
FOG SHOULD BE DENSE IN THE PRE DAWN LIGHT. SPC WASNT KIDDING WHEN
SWODY2 TALKED ABT THE MUDDLES BOUNDARIES. ETA/NAM DEPICTS A SFC TROF
THAT I CAN SEE UNTIL 18Z, THEN IT BECOMES MUCH LESS DEPICTABLE.
SEEMS THE SFC FRONT WASHES OUT OR SLOWS DOWN, COMPLICATING THE
TIMING OF TSTMS. ALL I COULD USE IS BUFKIT, SO I STARTED TSTMS AT
THE AIRPORTS AND TIMES INDICATED: ZZV 16Z, PIT 19Z, DUJ 20Z.
FOLLOWED BY A FEW HRS OF PLAIN RAIN AND THEN DENSE FOG FOR WED MORN.
&&
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 5, 11:50 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT TUE JUL 5 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051119-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1250 PM EDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN
PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO
POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH
THE EVENING HOURS.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jul 5, 11:39 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1239 PM EDT TUE JUL 5 2005

OHZ039-051745-
TUSCARAWAS OH-
1239 PM EDT TUE JUL 5 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUSCARAWAS...

AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES NORTHWEST OF BALTIC....MOVING
EAST AT 25 MPH. VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALTIC...BOLIVAR...DOVER...MINERAL CITY...NEW PHILADELPHIA...
  STRASBURG AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 5, 12:06 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
106 PM EDT TUE JUL 5 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-052002-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
106 PM EDT TUE JUL 5 2005

...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WESTERN PENNSYLVANIA
THIS AFTERNOON AND EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN
PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO
POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH
THE EVENING HOURS.

THE THUNDERSTORMS ARE FORMING AHEAD OF A COLD FRONT WHICH WILL PUSH
THROUGH THE REGION LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE
LATEST UPDATES AND ANY POSSIBLE WARNINGS. ADDITIONAL INFORMATION CAN
BE FOUND AT OUR WEBSITE, WWW.ERH.NOAA.GOV/PBZ.
Special weather statement, Jul 5, 12:24 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
124 PM EDT TUE JUL 5 2005

OHZ040-051830-
CARROLL OH-
124 PM EDT TUE JUL 5 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
CARROLL...

AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 14 MILES WEST OF SHERRODSVILLE...
MOVING EAST AT 25 MPH. THESE STORMS WILL LIKELY CONTAIN SMALL
HAIL...WINDS GUSTING TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT
CLOUD TO GROUND LIGHTNING.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CARROLLTON...DELLROY...MECHANICSTOWN AND SHERRODSVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 67 km away, was scanning. The volume nearest the first event began at 18:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbiana

When
July 5, 1:30 PM EST
Where
Columbiana County, Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
40.900, -80.850

Trees down on Valley Rd in Salem; other trees down northwest of Salem.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461667.